Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 63, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 7:52 PM CDT for 4 counties in Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 10, 2011, 8:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:01 PM CDT | TSTM WND GST 59 | 2 Nw Childress, TX | |
| Jun 10, 8:09 PM CDT | TSTM WND GST 63 | 2 Nw Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS54 KLUB 110052
SVRLUB
TXC075-101-191-345-110145-
/O.NEW.KLUB.SV.W.0063.110611T0052Z-110611T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN THE PANHANDLE OF TEXAS.
NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 845 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A NORTHFIELD TO CEE VEE TO SWEARINGEN
LINE...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE TELL...
KIRKLAND...CHILDRESS...NORTHFIELD...ESTELLINE..BRICE AND MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS WHICH HAVE
PRODUCED SIGNIFICANT DAMAGE IN PARTS OF COTTLE COUNTY. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT DAMAGE TO PROPERTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3474 9999 3423 9999 3423 10002 3422 10004
3399 10004 3399 10005 3416 10095 3475 10094
TIME...MOT...LOC 0048Z 203DEG 28KT 3428 10040
$$
AP/GS2 follow-up statements
100
WWUS54 KLUB 110113
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT FRI JUN 10 2011
TXC075-101-191-345-110145-
/O.CON.KLUB.SV.W.0063.000000T0000Z-110611T0145Z/
HALL TX-MOTLEY TX-CHILDRESS TX-COTTLE TX-
813 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COTTLE...CHILDRESS...NORTHEASTERN MOTLEY AND HALL COUNTIES UNTIL 845
PM CDT...
AT 809 PM CDT...THE OBSERVING STATION AT THE CHILDRESS AIRPORT
REPORTED A WIND GUST TO 63 MPH PRODUCED BY A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR CHILDRESS...MOVING NORTHEAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT LOCATIONS IN AND AROUND
MEMPHIS...ESTELLINE...TELL...CHILDRESS...KIRKLAND AND LAZARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ACROSS COTTLE COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3423 10030 3428 10066 3474 10087 3474 9999
3423 9999
TIME...MOT...LOC 0110Z 203DEG 28KT 3444 10032
$$931 WWUS54 KLUB 110125 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT FRI JUN 10 2011 TXC101-345-110132- /O.CAN.KLUB.SV.W.0063.000000T0000Z-110611T0145Z/ MOTLEY TX-COTTLE TX- 825 PM CDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COTTLE AND NORTHEASTERN MOTLEY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH AND EAST OUT OF THE WARNED AREA. LAT...LON 3474 9999 3431 9999 3431 10062 3474 10081 TIME...MOT...LOC 0122Z 200DEG 25KT 3466 10046 $$ TXC075-191-110145- /O.CON.KLUB.SV.W.0063.000000T0000Z-110611T0145Z/ HALL TX-CHILDRESS TX- 825 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS AND EASTERN HALL COUNTIES UNTIL 845 PM CDT... AT 809 PM CDT...THE OBSERVING STATION AT THE CHILDRESS AIRPORT REPORTED A WIND GUST TO 63 MPH PRODUCED BY A SEVERE THUNDERSTORM. ANOTHER SEVERE THUNDERSTORM WAS LOCATED BETWEEN MEMPHIS AND ESTELLINE. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH AND REMAIN CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND PING PONG BALL SIZE HAIL. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MEMPHIS...ESTELLINE...CHILDRESS AND KIRKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS COTTLE COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3474 9999 3431 9999 3431 10062 3474 10081 TIME...MOT...LOC 0122Z 200DEG 25KT 3466 10046 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:27 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 10, 6:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 627 PM CDT FRI JUN 10 2011 .AVIATION... A COMPLEX OF THUNDERSTORMS CURRENTLY EXTENDS FROM KLBB TO SOUTH OF KCDS. INTERMITTENT THUNDERSTORM ACTIVITY CAN BE EXPECTED TO CONTINUE RESULTING IN OCCASIONAL RESTRICTIONS AT KLBB THROUGH AT LEAST 03Z. THUNDERSTORM IMPACTS WILL INCREASE IN LIKELIHOOD IN THE KCDS VICINITY AFTER 01-02Z. && .PREV DISCUSSION... /ISSUED 354 PM CDT FRI JUN 10 2011/ SHORT TERM... A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO 22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS CLOSER. PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE 50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV LONG TERM... AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO REDUCE TEMPS BY MUCH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 93 64 101 65 / 10 10 10 0 10 TULIA 63 97 68 100 68 / 40 10 10 0 10 PLAINVIEW 65 95 68 101 69 / 40 10 10 0 10 LEVELLAND 64 96 65 103 69 / 20 10 10 0 10 LUBBOCK 68 98 69 101 71 / 30 10 10 0 10 DENVER CITY 63 99 64 102 68 / 10 10 10 0 10 BROWNFIELD 64 97 64 103 66 / 10 10 10 0 10 CHILDRESS 70 100 69 105 72 / 60 10 10 0 10 SPUR 69 97 70 103 71 / 50 10 10 0 10 ASPERMONT 73 99 73 107 75 / 50 10 10 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1111 AM CDT FRI JUN 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1111 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 10, 7:00 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG DUMONT 33.80N 100.52W
06/10/2011 KING TX TRAINED SPOTTER
ROOF DAMAGE REPORTED ON A HOME. WIND GUSTS EST OVER 70
MPH.
&&
EVENT NUMBER LUB1100145
LINDLEYLocal storm report, Jun 10, 7:06 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 10 S PADUCAH 33.87N 100.30W
06/10/2011 COTTLE TX FIRE DEPT/RESCUE
UTILITY POLES AND LINES DOWNED BY THUNDERSTORM WINDS.
&&
EVENT NUMBER LUB1100146
LINDLEYLocal storm report, Jun 10, 7:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND GST PADUCAH 34.01N 100.30W
06/10/2011 M64 MPH COTTLE TX MESONET
KVII-TV SCHOOLNET
&&
EVENT NUMBER LUB1100147
LINDLEYLocal storm report, Jun 10, 7:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
723 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 10 SW PADUCAH 33.91N 100.43W
06/10/2011 M80 MPH COTTLE TX MESONET
MEASURED BY WTM. SUSTAINED SPEED OF 53 MPH.
&&
EVENT NUMBER LUB1100148
LINDLEYSpecial weather statement, Jun 10, 7:33 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 733 PM CDT FRI JUN 10 2011 TXZ038-110100- KING- 733 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KING COUNTY... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF GUTHRIE...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 10, 7:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG PADUCAH 34.01N 100.30W
06/10/2011 COTTLE TX FIRE DEPT/RESCUE
MINOR STRUCTURAL DAMAGE REPORTED AT PADUCAH HIGH
SCHOOL. PRESS BOX AT FOOTBALL FIELD SEVERELY DAMAGED.
GARAGE DOOR BLOWN IN AT HS AG BUILDING. TREE DAMAGE.
&&
EVENT NUMBER LUB1100149
LINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, King, Motley | 50 min |
| Jun 10, 8:38 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.